MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 48MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 48MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 69-2248
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Injury (2348)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Customer reported that the patient underwent revision of a trident all poly cup due to dislocation of the uhr head from within the cup.Patient had a fall prior to the dislocation.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation (reported as dislocation) involving an all poly constrained liner was reported.The event was confirmed based on the x-ray provided.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: the provided medical records were rejected for review by a clinical consultant, who indicated: provided x-ray confirms disassociation and dislocation.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the provided medical records were reviewed by the clinician who indicated that "provided x-ray confirms disassociation and dislocation".The reported dislocation of the hip joint has occurred as a result of disassociation of the inner bearing from the trident all poly constrained cup which is a pre-assembled device sold as a single unit.While the event can be confirmed, the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, office/clinical reports, serial x-rays, lot details and examination of the explanted components are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.It is noted that it was reported that the patient sustained a fall prior to the event.
 
Event or Problem Description

Brand Name
ALL POLY CONSTRAINED INSERT 48MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8470313
Report Number0002249697-2019-01490
Device Sequence Number1761402
Product Code KWZ
UDI-Device Identifier07613327025460
UDI-Public07613327025460
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number69-2248
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;